Oman Journal of Ophthalmology

CASE REPORT
Year
: 2010  |  Volume : 3  |  Issue : 1  |  Page : 26--28

Topiramate-induced angle closure with acute myopia, macular striae


S Natesh, SK Rajashekhara, A.S.D Rao, B Shetty 
 Departments of Vitreoretina, Glaucoma and Cataract and Refractive Surgery Narayana Nethralaya, Bangalore, India

Correspondence Address:
S Natesh
34, Model Housing colony, Basaveswaranagar, Bangalore
India

Topiramate is a sulfamate-substituted monosaccharide used in the treatment of seizures, and prophylaxis of migraine. A number of ocular side-effects have been described with use of topiramate, like bilateral angle closure, acute myopia and macular striae. Ultrasound biomicroscopy (UBM) clinches the diagnosis after ruling out other causes of shallow anterior chamber. Previous studies have not demonstrated internal limiting membrane folds presenting as macular striae. We report a case of topiramate-induced acute myopia with angle closure and macular striae in a young adult. This is the first report wherein striae formation after low doses of topiramate and their resolution have been documented by Optical Coherence Tomography (OCT).


How to cite this article:
Natesh S, Rajashekhara S K, Rao A, Shetty B. Topiramate-induced angle closure with acute myopia, macular striae.Oman J Ophthalmol 2010;3:26-28


How to cite this URL:
Natesh S, Rajashekhara S K, Rao A, Shetty B. Topiramate-induced angle closure with acute myopia, macular striae. Oman J Ophthalmol [serial online] 2010 [cited 2022 Jan 17 ];3:26-28
Available from: https://www.ojoonline.org/article.asp?issn=0974-620X;year=2010;volume=3;issue=1;spage=26;epage=28;aulast=Natesh;type=0